Alert archive / Texas / Gale Warnings in 2013
Gale Warning 6, NWS Brownsville, TX
NWS Brownsville, TX issued this gale warning at Apr 18, 2013, 4:40 AM CDT. It took effect at Apr 18, 2013, 3:52 PM CDT. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2013, 4:40 AM CDT (09:40 UTC)
- In effect from
- Apr 18, 2013, 3:52 PM CDT
- Expired
- Apr 19, 2013, 1:00 PM CDT
- In force
- 21 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted, in the capitals the NWS used until 2016.
080 WHUS74 KBRO 180940 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 440 AM CDT THU APR 18 2013 ...GALE CONDITIONS DEVELOPING TONIGHT... .A STRONG COLD FRONT TO USHER IN GALE CONDITIONS THIS EVENING FOR THE OFFSHORE WATERS. FREQUENT GALE FORCE GUSTS DEVELOP IMMEDIATELY BEHIND THE FRONT WITH LESS FREQUENT GUSTS FRIDAY MORNING. SMALL CRAFT ADVISORIES TO RESUME OVER THE LAGUNA MADRE IN WAKE OF THE FRONT LATE THIS AFTERNOON NORTH OF PORT MANSFIELD AND AROUND SUNSET AT PORT ISABEL. GMZ130-132-135-181800- /O.CAN.KBRO.SI.Y.0033.000000T0000Z-130418T1000Z/ /O.NEW.KBRO.SI.Y.0034.130418T2200Z-130419T1900Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 440 AM CDT THU APR 18 2013 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 PM CDT FRIDAY... ...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED THIS MORNING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 PM CDT FRIDAY. THE SMALL CRAFT ADVISORY FOR WINDS HAS BEEN CANCELLED. * WINDS: WINDS SHIFTING NORTH AND INCREASING 20 TO 30 KNOTS LATE THIS AFTERNOON AND CONTINUING TONIGHT AND FRIDAY MORNING. E * BAY CONDITIONS: CHOPPY BAY WATERS ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ170-175-181800- /O.EXT.KBRO.SC.Y.0032.000000T0000Z-130419T0300Z/ /O.UPG.KBRO.GL.A.0003.130419T0600Z-130419T1800Z/ /O.NEW.KBRO.GL.W.0006.130419T0300Z-130419T1800Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 440 AM CDT THU APR 18 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT FRIDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTH WINDS 10 TO 20 KNOTS TODAY SHIFTING NORTH 25 TO 30 KNOTS WITH GUSTS TO 40 KNOTS THIS EVENING AND OVERNIGHT. * WAVES: SEAS OF 5 TO 7 FEET TODAY BUILD TO 9 TO 12 FEET BEHIND THE COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-155-181800- /O.EXT.KBRO.SC.Y.0033.000000T0000Z-130419T0300Z/ /O.UPG.KBRO.GL.A.0003.130419T0600Z-130419T1800Z/ /O.NEW.KBRO.GL.W.0006.130419T0300Z-130419T1800Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- 440 AM CDT THU APR 18 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT FRIDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTH WINDS 10 TO 20 KNOTS TODAY SHIFTING NORTH 25 TO 30 KNOTS WITH GUSTS TO 40 KNOTS THIS EVENING AND OVERNIGHT. * WAVES: SEAS OF 5 TO 7 FEET TODAY BUILD TO 8 TO 11 FEET BEHIND THE COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
4 follow-up statements
667 WHUS74 KBRO 181653 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1153 AM CDT THU APR 18 2013 ...GALE CONDITIONS DEVELOPING TONIGHT... .A STRONG COLD FRONT TO USHER IN GALE CONDITIONS THIS EVENING FOR THE OFFSHORE WATERS. FREQUENT GALE FORCE GUSTS DEVELOP IMMEDIATELY BEHIND THE FRONT WITH LESS FREQUENT GUSTS FRIDAY MORNING. SMALL CRAFT ADVISORIES TO RESUME OVER THE LAGUNA MADRE IN WAKE OF THE FRONT LATE THIS AFTERNOON NORTH OF PORT MANSFIELD AND AROUND SUNSET AT PORT ISABEL. GMZ170-175-190100- /O.CON.KBRO.SC.Y.0032.000000T0000Z-130419T0300Z/ /O.CON.KBRO.GL.W.0006.130419T0300Z-130419T1800Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1153 AM CDT THU APR 18 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT FRIDAY... A GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT FRIDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * WINDS: SOUTH WINDS 10 TO 20 KNOTS TODAY SHIFTING NORTH 25 TO 30 KNOTS WITH GUSTS TO 40 KNOTS THIS EVENING AND OVERNIGHT. * WAVES: SEAS OF 5 TO 7 FEET TODAY BUILD TO 9 TO 12 FEET BEHIND THE COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-155-190100- /O.CON.KBRO.SC.Y.0033.000000T0000Z-130419T0300Z/ /O.CON.KBRO.GL.W.0006.130419T0300Z-130419T1800Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- 1153 AM CDT THU APR 18 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT FRIDAY... A GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT FRIDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * WINDS: SOUTH WINDS 10 TO 20 KNOTS TODAY SHIFTING NORTH 25 TO 30 KNOTS WITH GUSTS TO 40 KNOTS THIS EVENING AND OVERNIGHT. * WAVES: SEAS OF 5 TO 7 FEET TODAY BUILD TO 8 TO 11 FEET BEHIND THE COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ130-132-135-190100- /O.CON.KBRO.SI.Y.0034.130418T2200Z-130419T1900Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 1153 AM CDT THU APR 18 2013 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 PM CDT FRIDAY... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 PM CDT FRIDAY. * WINDS: WINDS SHIFTING NORTH AND INCREASING 20 TO 30 KNOTS LATE THIS AFTERNOON AND CONTINUING TONIGHT AND FRIDAY MORNING. * BAY CONDITIONS: CHOPPY BAY WATERS ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
188 WHUS74 KBRO 182052 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 352 PM CDT THU APR 18 2013 ...GALE CONDITIONS DEVELOPING TONIGHT... .A STRONG COLD FRONT MOVING ACROSS THE GULF WATERS WILL INCREASE WINDS TO GALE CONDITIONS TONIGHT. FREQUENT GALE FORCE GUSTS WILL DEVELOP IMMEDIATELY BEHIND THE FRONT WITH LESS FREQUENT GUSTS INTO FRIDAY MORNING. SMALL CRAFT ADVISORIES WILL BEGIN OVER THE LAGUNA MADRE IN WAKE OF THE FRONT THIS EVENING NORTH OF PORT MANSFIELD AND AROUND SUNSET AT PORT ISABEL. GMZ170-175-190900- /O.CAN.KBRO.SC.Y.0032.000000T0000Z-130419T0300Z/ /O.EXT.KBRO.GL.W.0006.130418T2052Z-130419T1800Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 352 PM CDT THU APR 18 2013 ...GALE WARNING NOW IN EFFECT UNTIL 1 PM CDT FRIDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE SMALL CRAFT ADVISORY. THE GALE WARNING IS NOW IN EFFECT UNTIL 1 PM CDT FRIDAY. * WINDS: NORTH WINDS BETWEEN 25 TO 30 KNOTS WITH GUSTS TO 40 KNOTS THIS EVENING AND OVERNIGHT. * WAVES: SEAS BUILDING TO 9 TO 12 FEET BEHIND THE COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ150-155-190900- /O.CAN.KBRO.SC.Y.0033.000000T0000Z-130419T0300Z/ /O.EXT.KBRO.GL.W.0006.130418T2052Z-130419T1800Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- 352 PM CDT THU APR 18 2013 ...GALE WARNING NOW IN EFFECT UNTIL 1 PM CDT FRIDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE SMALL CRAFT ADVISORY. THE GALE WARNING IS NOW IN EFFECT UNTIL 1 PM CDT FRIDAY. * WINDS: NORTH WINDS BETWEEN 25 TO 30 KNOTS WITH GUSTS TO 40 KNOTS THIS EVENING AND OVERNIGHT. * WAVES: SEAS BUIDING TO 8 TO 11 FEET BEHIND THE COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ130-132-135-190900- /O.EXT.KBRO.SI.Y.0034.130418T2052Z-130419T1900Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 352 PM CDT THU APR 18 2013 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 2 PM CDT FRIDAY... THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 2 PM CDT FRIDAY. * WINDS: WINDS SHIFTING NORTH AND INCREASING 20 TO 30 KNOTS LATE THIS AFTERNOON AND CONTINUING TONIGHT AND FRIDAY MORNING. * BAY CONDITIONS: CHOPPY BAY WATERS ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
416 WHUS74 KBRO 190855 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 355 AM CDT FRI APR 19 2013 ...GALE CONDITIONS ON THE GULF THIS MORNING THEN SMALL CRAFT ADVISORY CONDITIONS THIS AFTERNOON... .STRONG NORTH WINDS WILL SHIFT TO NORTHEAST TODAY...AND WILL MAINTAIN HIGHER SEAS. IMPROVING CONDITIONS WILL OCCUR LATER TODAY AS HIGH PRESSURE SPREADS OVER THE LOWER TEXAS COAST. GMZ150-155-170-175-191530- /O.CON.KBRO.GL.W.0006.000000T0000Z-130419T1800Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 355 AM CDT FRI APR 19 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WINDS: NORTH TO NORTHEAST WINDS 25 TO 30 KNOTS WITH GUSTS TO 35 KNOTS THROUGH 1 PM. * WAVES: WAVE HEIGHTS UP TO 12 FEET OFFSHORE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ130-132-135-191530- /O.EXT.KBRO.SI.Y.0034.000000T0000Z-130419T1800Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 355 AM CDT FRI APR 19 2013 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WINDS: NORTH TO NORTHEAST 15 TO 25 KNOTS. * BAY CONDITIONS: CHOPPY TO ROUGH BAY WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
839 WHUS74 KBRO 191825 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 125 PM CDT FRI APR 19 2013 ...GALE CONDITIONS ACROSS THE GULF WATERS HAVE DIMINISH... .THE STRONG NORTH WINDS BEHIND THE FRONT HAVE LOWERED BELOW GALE FORCE. THIS WINDS WILL DIMINISH TONIGHT. THE SEAS STILL REMAIN HIGH BUT WILL SLOWLY LOWER DURING THE NIGHT. GMZ150-155-170-175-191930- /O.EXP.KBRO.GL.W.0006.000000T0000Z-130419T1800Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 125 PM CDT FRI APR 19 2013 ...GALE WARNING HAS EXPIRED... THE GALE WARNING IS NO LONGER IN EFFECT. $$ GMZ130-132-135-191930- /O.EXP.KBRO.SI.Y.0034.000000T0000Z-130419T1800Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 125 PM CDT FRI APR 19 2013 ...SMALL CRAFT ADVISORY FOR WINDS HAS EXPIRED... THE SMALL CRAFT ADVISORY FOR WINDS IS NO LONGER IN EFFECT. $$ HTTP://WWW.WEATHER.GOV/RGV
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this gale warning went out at Apr 18, 4:09 AM CDT, 31 minutes earlier.
Area forecast discussion, Apr 18, 4:09 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
409 AM CDT THU APR 18 2013
.SHORT TERM.../TODAY THROUGH FRIDAY/...INTERESTING FORECAST
CHALLENGE THE NEXT 36 HOURS. MAIN IMPACTS WILL BE MARINE INTERESTS
WITH SOME FIRE WEATHER ISSUES OUT WEST TODAY AND POSSIBLY ALL
AREAS FRIDAY. ADDITIONAL CHALLENGE WILL BE HEAT SPIKE TODAY IN THE
MID AND LOWER VALLEY AND THE BIG DOWNWARD SWING IN TEMPERATURES
FRIDAY.
LARGE UPPER TROUGH OVER THE ROCKIES BEGINNING TO MAKE ITS MOVE EAST.
SURFACE FRONT HAS CLEARED THE TEXAS PANHANDLE WITH SURFACE
TROUGH/DRY LINE APPROACHING SAN ANGELO TO DEL RIO. STRONG
SUBTROPICAL JET ON SOUTH SIDE OF UPPER TROUGH PROVIDING SUFFICIENT
LIFT TO INDUCE A LINE OF STRONG TO SEVERE THUNDERSTORMS OVER NORTH
CENTRAL TEXAS. BULK OF THIS ENERGY TO REMAIN WELL NORTH OF DEEP
SOUTH TEXAS WITH THE CAPPING INVERSION BECOMING STRONGER AS WINDS
CONTINUE TO VEER SOUTHWEST. SURFACE TROUGH MOVES INTO THE WESTERN
CWA BY NOON WITH SURFACE WINDS TURNING NORTHWEST AND SOUTHWEST
ACROSS THE EASTERN COUNTIES. THE SHIFT IN WINDS TO QUICKLY MIX OUT
THE MORNING STRATUS WITH PC TO MS SKIES THIS AFTERNOON. DOWNSLOPE
COMPONENT TO PRODUCE DECENT COMPRESSIONAL HEATING BUT 00Z GUIDANCE
HAS RETURNED WITH SLIGHTLY LOWER NUMBERS THEN FROM THE LAST FEW
DAYS. WILL CONTINUE WITH CURRENT HIGHER NUMBERS BUT WONT BE
SURPRISED TO SEE A FEW SPOTS EXCEED FORECAST HIGHS. THE MIXING OF
DRIER AIR TO THE SURFACE OUT WEST TO DROP HUMIDITY LEVELS RATHER
LOW. THERMAL GRADIENT STRENGTHENS WITH NORTHWEST WINDS INCREASING TO
MODERATE SPEEDS. LOCAL RED FLAG PROCEDURE SHOWS A FEW AREAS
EXCEEDING CRITERIA FOR A FEW HOURS THIS AFTERNOON. WILL ISSUE A RFW
FOR THE THREE WESTERN COUNTIES TO COVER THIS ELEVATED TO NEAR
CRITICAL CONDITIONS.
THE STRONG COLD FRONT TO TRACK THROUGH THE CWA A LITTLE HEAD OF
SCHEDULE WORKING ITS WAY ACROSS THE NORTHERN ZONES BETWEEN 2 AND 4
PM. A FEW SHOWERS OR EVEN A THUNDERSTORM COULD ACCOMPANY THE FRONT
ACROSS THE NORTHEAST WHERE BETTER SURFACE CONVERGENCE OCCURS BUT
MOISTURE VALUES STILL LACK DEPTH AND AS MENTIONED JET DYNAMICS AND
CAPPING DO NOT WORK IN OUR FAVOR FOR INCREASING POPS AT THIS TIME.
COLD FRONT PASSES THROUGH THE MID AND LOWER VALLEY BETWEEN 4 AND 7
PM AND PROBABLY OFF THE LOWER COAST BY 8 PM. NORTH WIND TO INCREASE
THROUGH THE EVENING WITH STRONGEST GRADIENT ALONG AND EAST OF THE
COAST. DRY AIR AND COLD AIR ADVECTION OVER THE WATER TO INDUCE
EXCELLENT MOMENTUM TRANSFER WITH BUFKIT SHOWING GUSTS UP TO 40 KNOTS
OVER THE COASTAL WATERS OVERNIGHT. UPGRADED THE GALE WATCH AS WELL
AS MOVED UP THE BEGINNING TIME TO A GALE WARNING WITH THE HIGH RES
MODELS INDICATING THE STRONGER GRADIENT IMMEDIATELY BEHIND THE
FRONT.
SURFACE HIGH PRESSURE TO BUILD THROUGH THE STATE FRIDAY WITH COLD
AIR ADVECTION PRETTY IMPRESSIVE. AS ADVERTISED TEMPERATURES TO BE 20
TO 25 DEGREES COOLER FRIDAY THEN TODAY. MID LEVEL TROUGH AXIS
LINGERS ACROSS NORTH TEXAS WITH A ZONAL FLOW OVER SOUTH TEXAS. MID
LEVEL ASCENT DEVELOPS AS THE 700MB WINDS VEER SOUTHWEST. CLOUDS TO
INCREASE ACROSS SOUTHERN ZONES WITH A LOW CHANCE OF A FEW SPRINKLES
OR LIGHT RAIN DEVELOPING EARLY FRIDAY. DEW POINTS TO PLUMMET DURING
THE AFTERNOON WITH SOME WIND LINGERING. ALTHOUGH WINDS LOOK TO BE
LIGHTER FIRE WEATHER CONDITIONS WILL BE ELEVATED ESPECIALLY WESTERN
ZONES. COASTAL BEACHES COULD SEE SOME TIDAL OVERWASH FRIDAY AS WINDS
TURN MORE NORTHEAST AND REMAIN RATHER STOUT. A COASTAL FLOOD
STATEMENT OR ADVISORY COULD BE WARRANTED.
.LONG TERM.../FRIDAY NIGHT THROUGH WEDNESDAY/...PLEASANT WEATHER
EXPECTED FOR SATURDAY WITH MAINLY WESTERLY FLOW ALOFT...SFC HIGH
PRESSURE OVER THE SOUTHEAST CONUS WITH MAINLY EASTERLY WINDS...AND
BELOW NORMAL TEMPERATURES AREA WIDE. LEE TROUGHING DEVELOPS ACROSS
THE HIGH PLAINS BEGINNING SUNDAY AS AN UPPER TROUGH ENTERS THE
NORTHWESTERN CONUS. HIGH PRESSURE CONTINUES EASTWARD WHICH WILL
SWING OUR WINDS MORE SOUTHEASTERLY. WINDS SPEEDS BEGIN TO INCREASE
SUNDAY AS WELL AS LEE TROUGHING STRENGTHENS. WARM AIR ADVECTION
CONTINUES MONDAY AND TUESDAY ON SOUTHEASTERLY FLOW WITH MAXES IN
THE UPPER 80S TO MIDDLE 90S. COLD FRONT DOES EJECT INTO THE
CENTRAL AND SOUTHERN PLAINS MONDAY INTO TUESDAY AHEAD OF UPPER
TROUGH MAKING IT INTO CENTRAL TEXAS BY TUESDAY MORNING.
THERE ARE A FEW DIFFERENCES BETWEEN THE GFS/ECMWF CONCERNING FRONTAL
PASSAGE TIMING WITH THE GFS QUICKER BRINGING THE FRONT THROUGH THE
LOWER VALLEY BY 00Z WEDNESDAY AND THE ECMWF ABOUT 6 HOURS LATER.
NOW...WITH THE BOUNDARY IN THE AREA...DIFFLUENCE ALOFT...AND PWATS
APPROACHING 1.9 INCHES...BOTH MODELS AGREE ON SHOWERS/TSTORMS. GIVEN
THE TIMING DIFFERENCES...AGREE WITH PREVIOUS FORECAST OF BEING
CONSERVATIVE UNTIL THE MODELS COME INTO BETTER AGREEMENT. HAVE
SLIGHT CHANCE POPS AREA WIDE BEGINNING LATE TUESDAY AND ENDING FROM
NORTH TO SOUTH LATE TUESDAY NIGHT. TEMPERATURES WILL FALL TO BELOW
NORMAL READINGS WEDNESDAY.
&&
.MARINE.../TODAY THROUGH FRIDAY/...GALE WARNINGS HAVE BEEN ISSUED
FOR THE OFFSHORE WATERS BEGINNING AROUND 9PM TONIGHT. STRONG COLD
FRONT TO MOVE THROUGH THE AREA WITH GUSTS AS HIGH AS 40 KNOTS
OVERNIGHT WITH LESS FREQUENT GUSTS FRIDAY MORNING. SMALL CRAFT
ADVISORIES CONTINUE FOR SEAS OFFSHORE TODAY AND UP UNTIL THE FRONT
PASSES TONIGHT. WINDS ACROSS THE LAGUNA TO RELAX WITH A WEAKENING
GRADIENT THIS MORNING WITH STRONG NORTH WINDS DEVELOPING ACROSS
NORTHERN AREAS AFTER 4 PM AND SOUTH OF PORT MANSFIELD AFTER 6 PM.
FRIDAY NIGHT THROUGH MONDAY...
ADVERSE MARINE CONDITIONS FRIDAY NIGHT WITH CONDITIONS IMPROVING
INTO SATURDAY WITH SEAS FALLING INTO THE 4-6 FOOT CATEGORY WITH
MODERATE EASTERLY WINDS. WINDS BECOME SOUTHEASTERLY SATURDAY NIGHT
THROUGH MONDAY AS HIGH PRESSURE MOVES TO THE EAST AND LOW PRESSURE
DEVELOPS OVER WEST TEXAS. WINDS WILL REMAIN MODERATE SUNDAY AND
MONDAY WITH SEAS REMAINING 4-6 FEET. SKIES WILL BE MOSTLY SUNNY TO
PARTLY CLOUDY AND NO PRECIPITATION EXPECTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 91 58 67 54 / 10 20 20 0
BROWNSVILLE 94 58 73 52 / 10 20 20 0
HARLINGEN 97 56 73 49 / 10 10 20 0
MCALLEN 98 55 76 52 / 10 10 20 0
RIO GRANDE CITY 97 56 77 51 / 10 10 10 0
SOUTH PADRE ISLAND 81 61 68 57 / 10 20 20 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS
EVENING FOR TXZ248-249-252.
GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 AM CDT EARLY THIS MORNING
FOR GMZ130-132-135.
SMALL CRAFT ADVISORY FOR WINDS FROM 5 PM THIS AFTERNOON TO 2 PM
CDT FRIDAY FOR GMZ130-132-135.
SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR GMZ150-155-
170-175.
GALE WARNING FROM 10 PM THIS EVENING TO 1 PM CDT FRIDAY FOR
GMZ150-155-170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
SHORT TERM...59
LONG TERM...55
GRAPHICS/UPPER-AIR...CAMPBELLHazardous weather outlook, Apr 17, 4:45 PM CDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 445 PM CDT WED APR 17 2013 TXZ248>257-181100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 445 PM CDT WED APR 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AN ELEVATED RISK OF RIP CURRENTS IS LIKELY AT THE LOCAL BEACHES THURSDAY THROUGH SATURDAY. AN ELEVATED RISK OF WILDFIRE GROWTH AND SPREAD IS POSSIBLE LATE THURSDAY AFTERNOON DUE TO STRONG NORTHERLY WINDS AND LOW RELATIVE HUMIDITY PERCENTAGES. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-181100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 445 PM CDT WED APR 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. A SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT FOR THE LAGUNA MADRE THROUGH THE OVERNIGHT HOURS. A SMALL CRAFT ADVISORY IS ALSO IN EFFECT FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND THROUGH THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE SMALL CRAFT ADVISORY FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND WILL REMAIN IN EFFECT THROUGH THURSDAY...WITH A GALE WATCH IN EFFECT FOR THIS AREA FROM THURSDAY NIGHT THROUGH FRIDAY MORNING. ADDITIONAL SMALL CRAFT ADVISORIES ARE LIKELY ALONG THE LOWER TEXAS COAST THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 4:40 AM CDT | Small Craft Advisory for Winds | BRO | 32 hr | |
| Apr 18, 4:48 AM CDT | Red Flag Warning | BRO | Jim Hogg, Starr, Zapata | 13 hr |
| Apr 18, 6:42 PM CDT | Coastal Flood Statement | BRO | Kenedy | 8 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.